Cefoperazone induced gastro-intestinal haemorrhage. A case report

Acta Chir Belg. Nov-Dec 2008;108(6):777-8. doi: 10.1080/00015458.2008.11680339.

Abstract

Cefoperazone is a parenteral third generation cephalosporin which is active against many Gram positive and Gram negative organisms. Cefaperazone, like other cephalosporins which contain methyltiotetrazole side chain, can cause hypoprotrombinaemia and bleeding problems. Here we report a nine-year old child with Meckel's diverticulum who had cefoperazone induced massive gastrointestinal bleeding on the fifth day following the operation.

Publication types

  • Case Reports

MeSH terms

  • Anti-Bacterial Agents / adverse effects*
  • Antifibrinolytic Agents / administration & dosage
  • Blood Coagulation Tests
  • Cefoperazone / adverse effects*
  • Child
  • Gastrointestinal Hemorrhage / blood
  • Gastrointestinal Hemorrhage / chemically induced*
  • Humans
  • Hypoprothrombinemias / chemically induced
  • Injections, Intramuscular
  • Male
  • Meckel Diverticulum / surgery*
  • Postoperative Complications / chemically induced*
  • Vitamin K / administration & dosage

Substances

  • Anti-Bacterial Agents
  • Antifibrinolytic Agents
  • Vitamin K
  • Cefoperazone